Skip to Content

Recently taken off of Effexor and serequill . Now on lithium and cannot sleep. Is this normal ?

Responses (3)

WildcatVet 9 Nov 2014

Hi, heather! Serquel is not a sedative, but it strongly induces sleep. Your body's metabolism is used to having Seroquel and now it's gone.
You should probably adjust to the change over a matter of a couple weeks, but if you still have trouble getting/staying asleep let your doctor know. She/he can probably prescribe a mild sleep aid for you.
Best wishes, WCV

PS, I LOVE my lithium!! It's made all the difference for me.

JohnCTaylor 9 Nov 2014

I was on Seroquel for 4 months at 600mg daily. I discontinued Seroquel 14 days ago.I still experience significant sleeplessness. Any thoughts out there as to how long the sleeplessness should last? Stick with it Heather, try some sleep hygiene steps, for example, don't try to force yourself to sleep, get up and go read a book with a warm glass of milk; that has really helped me.

balbanese 9 Nov 2014

Yes, especially if the change was done hastily, without sufficient time to get off one before starting another. Hasty changes lead to the body "revolting" on us. Dr should know better than to do this so abruptly (if that's indeed the case).

Delila 10 Nov 2014

Hi, yes the discontinuation of the Seroquel will certainly make a difference. This is likely the cause for your insomnia. It will take a little time to adjust to this, but have confidence that after a while your sleep will fall in to place again. If however this persists, you could try a short course of Zopiclone (7days for example) if your doctor agrees

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions